MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX060403CS
Medical Device Problem Codes Failure to Advance (2524); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable or unwilling to provide any further patient details to bard.
 
Event or Problem Description
It was reported that the stent was used unsuccessfully to open a twisted stent in the proximal sfa.Reportedly, the delivery system could not cross the twisted area and was removed.Post-dilation with a pta balloon (size 6 x 40 mm) was performed to complete the procedure successfully.The stent was patent after post-dilation and there were no clinical consequences to the patient.There was no reported patient injury.This is the same patient as reported in medwatch report concerning patient (b)(6).
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the images provided, the reported positioning issue could not be reproduced.The images document the twisting of a previously placed stent and the post-dilation performed to open the twisted section.On the basis of the evaluation of the returned delivery system, the reported event could not be reproduced.The stent was found to be loaded in the system and the system was found to have not been activated.A patency test with a device compatible guide wire was performed successfully.No defect or deficiency of the device was found which may have led to the reported event.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with a difficult vessel anatomy or challenging stent placement site.As reported, the stent was used to open a twisted stent that was previously placed which represents an-off label use of the device and is considered a contributing factor to the reported event.On the basis of the information available and the evaluation of the sample and the images provided, a definite root cause for the reported event could not be determined.The ifu states: "if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used." and "examine the stent and delivery system device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used." the reported application represents an off-label use of the device.The ifu indicates that the lifestent vascular stent system is intended to improve luminal diameter in the treatment of symptomatic de-novo or restenotic lesions up to 240 mm in length in the native superficial femoral artery (sfa) and proximal popliteal artery with reference vessel diameters ranging from 4.0 - 6.5 mm.
 
Event or Problem Description

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6403594
Report Number9681442-2017-00106
Device Sequence Number676021
Product Code NIP
UDI-Device Identifier04049519001197
UDI-Public(01)04049519001197(17)170922(10)ANZI2986
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2017
Device Catalogue NumberEX060403CS
Device Lot NumberANZI2986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR